0
BRIEF NOTES

An Approximate Analytic Solution of the One-Dimensional Foil Bearing Problem

[+] Author and Article Information
A. A. Renshaw

Department of Mechanical Engineering, Columbia University, M/C 4703, New York, NY 10027

J. Appl. Mech 66(4), 1028-1032 (Dec 01, 1999) (5 pages) doi:10.1115/1.2791776 History: Received April 14, 1998; Revised August 16, 1999; Online October 25, 2007

Abstract

Approximate solutions are found to the one-dimensional steady-state foil bearing problem in which a longitudinally translating, flexible tensioned sheet of material rides on a thin film of entrained air as it wraps around a fixed cylinder. The approximate solutions use the first few terms of a scaled, exponential power series and minimize the squared residual in the governing differential equation. The solutions are simple, compare well with more exact solutions, and provide excellent starting points for more sophisticated, iterative solution algorithms.

Copyright © 1999 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In